MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762)
Date of Event 05/24/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent a av node ablation procedure with a ez steer¿ thermocool® nav bi-directional catheter.The patient suffered pulmonary embolism and cardiac arrest and ultimately passed away.It was reported that during an av (atrioventricular) node ablation, the physician believes there was a pulmonary embolism in the patient, and the patient coded.They reported that the patient's blood pressure dropped.They code was then called for the patient.The chest compressions were administered to the patient, along with several defibrillation attempts, without success.The medical team reported at this point the patient's blood pressure was still low, with a high heart rate.The patient was then administered epinephrine and atropine.They then reported that after about 15-30 minutes of cpr, the patient was called deceased at 4:00pm.The physician does not believe the thermocool catheter was cause of the issue.The physician believes that a pulmonary embolism was the cause, but this information could not be confirmed.All deaths were bwi.Fda approved ¿ ce mark devices are involved are reportable.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17164656
Report Number2029046-2023-01323
Device Sequence Number12205283
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Death;
Patient SexUnknown